Alert archive / Texas / Freeze Warnings in 2012
Freeze Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Nov 28, 2012, 12:34 AM CST for 5 counties in Texas. It took effect at Nov 28, 2012, 1:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2012, 12:34 AM CST (06:34 UTC)
- In effect from
- Nov 28, 2012, 1:00 AM CST
- Expired
- Nov 28, 2012, 8:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Blanco County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX
The radar
The Austin/San Antonio radar (KEWX), 96 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2515 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
647 WWUS74 KEWX 280634 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1234 AM CST WED NOV 28 2012 ...A FREEZE WARNING FOR THE CENTRAL HILL COUNTRY... .CLEAR SKIES...LIGHT WINDS WERE RESULTING IN TEMPERATURES FALLING RAPIDLY TOWARD THE FREEZING MARK EARLY THIS MORNING. TEMPERATURES WERE ALREADY IN THE MID AND UPPER 30S IN THE CENTRAL HILL COUNTRY FROM BOERNE TO BANDERA...MEDINA...KERRVILLE TO FREDERICKSBURG AND BLANCO. TEMPERATURES WILL CONTINUE TO SLOWLY FALL AND DROP TO NEAR 32 DEGREES BY SUNRISE. LOW LYING AREAS AND VALLEYS WILL BE ESPECIALLY SUSCEPTIBLE TO THE FREEZING TEMPERATURES FOR SEVERAL HOURS. TXZ186>190-281400- /O.NEW.KEWX.FZ.W.0003.121128T0700Z-121128T1400Z/ KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- INCLUDING THE CITIES OF...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO 1234 AM CST WED NOV 28 2012 ...FREEZE WARNING IN EFFECT UNTIL 8 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 8 AM CST THIS MORNING. * TEMPERATURE...EARLY MORNING LOWS OF 30 TO 32 DEGREES. * IMPACTS...A LIGHT FREEZE MAY DAMAGE OR KILL TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 27, 11:47 PM CST, 47 minutes earlier.
Area forecast discussion, Nov 27, 11:47 PM CST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1147 PM CST TUE NOV 27 2012 .DISCUSSION... SEE AVIATION FOR 06Z TAF DISCUSSION. && .AVIATION... VFR SKIES TO FORECAST WILL EXTEND THROUGH THE NEXT 24 HOURS. LIGHT NE WINDS WILL GRADUALLY TURN SE WITH ONLY DRT AND THE SOUTHERN EDWARDS PLATEAU EXPECTED TO SEE SPEEDS ABOVE 10 KNOTS WEDNESDAY AFTERNOON. AREAS OF LOW CLOUDS AND POSSIBLY FOG ARE EXPECTED TO DEVELOP OVER THE I-35 TERMINALS AFTER 08Z WEDNESDAY. && PREV DISCUSSION... /ISSUED 333 PM CST TUE NOV 27 2012/ DISCUSSION... STRATUS OVER EASTERN PARTS OF SOUTH CENTRAL TEXAS WILL ERODE BY A LITTLE AFTER SUNSET AS SURFACE HIGH PRESSURE SETTLES IN THE AREA. THIN CIRRUS PASSING OVERHEAD WILL NOT HAMPER RADIATIONAL COOLING AS WINDS BECOME LIGHT WITH LOWER DEWPOINTS. LOWS IN THE 30S TO MID 40S CAN BE EXPECTED TONIGHT. A FEW OF THE USUALLY COOLER SPOTS WILL FLIRT WITH FREEZING AROUND SUNRISE WEDNESDAY. THE SURFACE HIGH PRESSURE WILL MOVE OFF TO THE EAST ON WEDNESDAY WITH A RETURN OF SOUTH TO SOUTHEAST LOWER LEVEL FLOW WHILE A ZONAL FLOW ALOFT WILL PREVAIL. A WARMING TREND WITH INCREASING LOWER LEVEL MOISTURE LEADING TO A PATTERN OF NIGHT AND MORNING CLOUDS MIXING OUT IN THE AFTERNOON CAN BE EXPECTED FOR THE REMAINDER OF THIS WEEK INTO THIS WEEKEND. A WEAK UPPER LEVEL TROUGH WILL MOVE ACROSS TEXAS ON THURSDAY. MODEL TRENDS HAVE DEVELOPED THAT SHOW LESS MOISTURE DEPTH WITH PWS UP TO AROUND ONE INCH AT BEST WHICH RESULT IN VERY LITTLE QPF. HAVE MAINTAINED SLIGHT CHANCE POPS FOR SHOWERS ACROSS EASTERN PARTS OF SOUTH CENTRAL TEXAS FOR THURSDAY. HOWEVER...LATER FORECASTS MAY REMOVE MENTION IF THE MODEL TRENDS CONTINUE. BY THIS WEEKEND...LOWS WILL BE IN THE MID 50S TO LOWER 60S WHICH IS 15 TO 20 DEGREES ABOVE AVERAGE WITH HIGHS IN THE UPPER 70S TO LOWER 80S WHICH IS 10 TO 15 DEGREES ABOVE AVERAGE. SOME HIGH TEMPERATURES MAY APPROACH RECORD LEVELS. NEXT TUESDAY...AN UPPER LEVEL TROUGH AND SURFACE COLD FRONT MOVE ACROSS TEXAS. THIS WILL BRING SLIGHT CHANCE POPS FOR SHOWERS AND THUNDERSTORMS ACROSS EASTERN PARTS OF SOUTH CENTRAL TEXAS ON TUESDAY AND A RETURN TO NEAR AVERAGE TEMPERATURES BY WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 40 68 46 71 59 / 0 0 - 20 10 AUSTIN BERGSTROM INTL AIRPORT 32 67 40 70 58 / 0 0 - 20 10 NEW BRAUNFELS MUNI AIRPORT 37 69 44 71 59 / 0 0 - 20 10 BURNET MUNI AIRPORT 34 66 45 68 58 / 0 0 - 10 10 DEL RIO INTL AIRPORT 39 68 50 71 57 / 0 0 - - 10 GEORGETOWN MUNI AIRPORT 34 67 40 69 58 / 0 0 - 10 10 HONDO MUNI AIRPORT 38 69 48 70 58 / 0 0 - 20 10 SAN MARCOS MUNI AIRPORT 38 68 45 70 58 / 0 0 - 20 10 LA GRANGE - FAYETTE REGIONAL 40 68 46 71 59 / 0 0 - 20 10 SAN ANTONIO INTL AIRPORT 40 68 48 69 59 / 0 0 - 20 10 STINSON MUNI AIRPORT 42 69 49 70 59 / 0 0 - 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...18 SYNOPTIC/GRIDS...24
Hazardous weather outlook, Nov 27, 4:40 AM CST, 19 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 440 AM CST TUE NOV 27 2012 TXZ171>173-183>194-202>209-217>225-228-281045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 440 AM CST TUE NOV 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.